Alert archive / Nebraska / Wind Advisories in 2009

Wind Advisory 5, NWS Omaha, NE

February 20, 200913 counties in Nebraska

NWS Omaha, NE issued this wind advisory at Feb 20, 2009, 3:34 PM CST for 13 counties in Nebraska. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2009, 3:34 PM CST (21:34 UTC)
Expired
Feb 20, 2009, 10:00 PM CST
In force
6 hr
Issued by
NWS Omaha, NE

Counties Antelope County, NE, Boone County, NE, Burt County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Stanton County, NE, Thurston County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 112 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2009-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2009-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1585 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KOAX 202134
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
334 PM CST FRI FEB 20 2009

...STRONG WINDS TONIGHT... 

NEZ011-012-015>018-030>034-042-043-210400-
/O.NEW.KOAX.WI.Y.0005.090220T2134Z-090221T0400Z/
KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-
CUMING-BURT-PLATTE-COLFAX-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...PENDER...
NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON...
WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER
334 PM CST FRI FEB 20 2009

...WIND ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CST THIS EVENING. 

NORTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH WITH GUSTS TO 45
MPH. THERE IS A CHANCE FOR SOME LIGHT SNOW AND FLURRIES
TONIGHT...HOWEVER LITTLE OR NO SNOW ACCUMULATION IS EXPECTED. 
SOME REDUCED VISIBILITIES WILL BE POSSIBLE WITH ANY SNOW ALONG
WITH BLOWING SNOW. IT WILL REMAIN WINDY OVERNIGHT AND INTO
SATURDAY MORNING WITH NORTHWEST WINDS AT 15 TO 30 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ZAPOTOCNY
1 follow-up statement
000 
WWUS73 KOAX 210406
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1006 PM CST FRI FEB 20 2009

...WIND ADVISORY EXPIRED AT 10 PM CST...

.WINDS HAVE DIMINISHED BELOW WIND ADVISORY CRITERIA OVER THE AREA.
THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. WINDS WILL REMAIN
STRONG WITH GUSTS 30 TO 35 MPH EXPECTED DURING THE NIGHT.

NEZ011-012-015>018-030>034-042-043-210515-
/O.EXP.KOAX.WI.Y.0005.000000T0000Z-090221T0400Z/
KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-
CUMING-BURT-PLATTE-COLFAX-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...PENDER...
NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON...
WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER
1006 PM CST FRI FEB 20 2009

...WIND ADVISORY EXPIRED AT 10 PM CST THIS EVENING...

THE WIND ADVISORY EXPIRED AT 10 PM CST THIS EVENING. WINDS WILL
STILL REMAIN STRONG WITH GUSTS UP TO 35 MPH THROUGHOUT THE NIGHT.

$$

SMITH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Feb 20, 3:29 PM CST, 5 minutes earlier.

Area forecast discussion, Feb 20, 3:29 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
329 PM CST FRI FEB 20 2009

.SHORT TERM...TONIGHT THROUGH MONDAY
SHORT TERM CONCERNS WILL FOCUS ON THE WINDS BEHIND THE FRONT AND
LIGHT SNOW/FLURRY POTENTIAL. AT 3PM THE CDFNT WAS MOVING THRU
ALBION. THERE IS THE POTENTIAL FOR MUCH OF THE CWA TO SEE
ADVISORY CRITERIA WINDS FOR A SHORT TIME WITH THE WINDS BEHIND THE
CDFNT. EXPECT WINDY CONDITIONS WITH 20 TO 35 MPH WINDS AND GUSTS
TO 45 MPH. THINK THE BULK OF THE TIME WINDS WILL BE BELOW WIND
ADVISORY CRITERIA...HOWEVER DUE TO THE COMBINATION OF LIGHT SNOW
AND FLURRIES AND STRONG WINDS IN THE NORTH...DECIDED TO INCLUDE
PARTS OF NORTHEAST NEBRASKA IN THE ADVISORY AND WILL MENTION
BLOWING SNOW. THERE IS A CHANCE FOR LIGHT SNOW AND FLURRIES AND
DON/T HAVE MUCH IN THE WAY OF ACCUMULATIONS...JUST A TRACE TO A
TENTH OF AN INCH. THE CLIPPER THAT IS SWINGING THROUGH THE AREA
WILL TAKE THE BULK OF THE ACCUMULATING SNOW TO OUR EAST ACROSS MN
AND ERN IA. THE WINDS WILL STAY UP TONIGHT AND CONTINUE SATURDAY
MORNING. LOWS SHOULD DROP BACK INTO THE TEENS.

THE THERMAL TROF WILL GRADUALLY SHIFT EASTWARD SATURDAY...HOWEVER
COOLER TEMPERATURES IN THE UPR 20S TO UPR 30S ARE FCST. THE WINDS
WILL GRADUALLY DECREASE LATE SATURDAY AFTERNOON WITH ANOTHER COLD
NIGHT WITH LOWS IN THE SINGLE DIGITS AND TEENS. SLOW MODERATION
FOR SUNDAY WITH HIGHS STILLI N THE 30S AND MUCH WARMER MONDAY WITH
HIGHS IN THE 40S TO AROUND 50S.

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY
CONFIDENCE LOW IN THE EXTENDED PERIODS WITH 06Z/GFS AND 00Z/ECM
SHOWING RATHER SIGNIFICANT DISCREPANCIES ALL THE WAY INTO DAY 7.
THUS FOLLOWING HPC BLEND SOLUTIONS...LARGE SCALE FLOW PROGGED TO
TRANSITION TO FAST ZONAL FLOW WITH A COUPLE SHORTWAVE TROFS MOVING
OVER THE REGION MID/LATE WEEK LEADING TO POSSIBLE PCPN DEVELOPMENT.
LEAD SYSTEM INDUCES SFC CYCLOGENESIS LATE TUESDAY INVOF ERN CO THEN
QUICKLY LIFTS THE SFC LOW INTO THE UPPER MIDWEST WEDNESDAY MORNING
WITH A COLD FRONT SWEEPING INTO THE CENTRAL PLAINS. MOISTURE
AVAILABILITY APPEARS WEAK...BUT PROBABLY ENOUGH THERE FOR LIFT TO
TAP AND DEVELOP SOME PCPN. PCPN TYPE THOUGH VERY MUCH IN QUESTION AT
THIS POINT BUT GIVEN HPC LEANING SOMEWHAT TOWARD EMC/ECE...850MB
TEMPS/CRITICAL THKNS PROGS PER THE ECM SUGGESTING POSSIBLE IP/FZRA
TUESDAY NIGHT.  FAST FLOW BRINGS THE NEXT PIECE OF ENERGY ACROSS ON
THURSDAY WITH ASSOCIATED SFC LOW EJECTING OUT OF SWRN KS AND INTO
THE OH VLY FRIDAY MORNING. ACCOMPANYING SHOT OF CAA THRU THE CENTRAL
STATES WILL ALLOW FOR SMALL SNOW CHANCES MAINLY THURSDAY WITH A
COOLING TREND ON TAP INTO DAY 6 & 7.

&&

.AVIATION...
FOR TAF SITES KOFK/KOMA/KLNK THROUGH 21/18Z.

STRONG SFC WINDS EXPECTED TO MOVE INTO THE AREA THRU 21/00Z ON BACK
SIDE OF A COLD FRONT. WINDS SHOULD STAY UP FOR A GOOD PART OF THE
FORECAST PERIOD WITH MVFR CIGS. BRIEF PERIOD OF -SNSH POSSIBLE AT
KOFK AND KOMA UNTIL AROUND 21/02Z.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 10 PM CST THIS EVENING FOR NEZ011-012-
     015>018-030>034-042-043.

IA...NONE.
&&

ZAPOTOCNY/DEE/FOBERT
Hazardous weather outlook, Feb 20, 5:15 AM CST, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
515 AM CST FRI FEB 20 2009

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-210030-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
515 AM CST FRI FEB 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.

.DAY ONE...TODAY AND TONIGHT

SOME LIGHT SNOW MAY DEVELOP ACROSS PORTIONS OF NORTHEAST NEBRASKA
THIS AFTERNOON...AND COULD POSSIBLY MOVE DOWN THE MISSOURI RIVER
VALLEY THIS EVENING. IF THE SNOW OCCURS...AMOUNTS WOULD BE LESS
THAN ONE HALF INCH...MOSTLY NORTHEAST OF A LINE FROM COLUMBUS TO
LINCOLN TO CLARINDA IOWA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STORM SYSTEM MOVING ONTO THE PLAINS LATER IN THE WEEK COULD
BRING A CHANCE OF MEASURABLE SNOW TO PORTIONS OF NORTHEAST
NEBRASKA AND WEST CENTRAL IOWA WEDNESDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

DEWALD

Nearby

Wind Advisories in Nebraska, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.